Pennsylvania, 2005Damaging Wind in Pennsylvania, November 9, 2005
November 9, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 9, 2:50 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 9, 2:50 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EST WED NOV 9 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
VIGOROUS COLD FRONT WILL SWEEP RAPIDLY THROUGH THE UPPER OHIO VALLEY
REGION EARLY THIS EVENING WITH POTENTIAL FOR SEVERE THUNDERSTORMS AHEAD
OF AND ALONG BOUNDARY. BEHIND FRONT...CYCLONIC NORTHWEST FLOW WILL
CONTINUE THROUGH THURSDAY WITH SCATTERED SHOWERS. RAIN SHOWERS WILL
LIKELY MIX WITH SNOW ACROSS NORTHERN COUNTIES LATE TONIGHT AND EARLY
THURSDAY. WILL CONTINUE TO MENTION GUSTS AS HIGH AS 40 MPH THURSDAY
WITH STRONG GRADIENT.
&&
.LONG TERM (THU NIGHT THRU WED)...
HIGH PRESSURE BUILDS IN AND CONTROLS WEATHER ACROSS OUR CWA FRIDAY
THROUGH SUNDAY. SUNDAY NIGHT HIGH PRESSURE MOVES OFF THE MID ATLANTIC
COAST AS COLD FRONT MOVES IN FROM THE WEST, BRINGING A CHANCE OF
SHOWERS. MAINLY ZONAL FLOW CONTINUES. NEXT FRONT AND THREAT OF PRECIP
WILL BE TUE NIGHT.
&&
.AVIATION...
STRONG COLD FRONT WILL MOVE RAPIDLY EASTWARD THROUGH THE FORECAST AREA
EARLY THIS EVENING. EXPECT BROKEN CLOUDS AROUND 2500 FEET AHEAD OF
FRONT. MENTIONED TEMPORARY IFR CONDITIONS FOR ALL TAFS IN STRONG
THUNDERSTORMS AHEAD OF THE FRONT WITH GUSTS UP TO 40 KT. BEHIND
FRONTAL PASSAGE...EXPECT BROKEN CLOUDS AROUND 3000 FEET TONIGHT INTO
THURSDAY. NORTHWEST CYCLONIC FLOW WILL CONTINUE THROUGH THURSDAY WITH
SCATTERED RAIN SHOWERS. RAIN MAY BE MIXED WITH SNOW AT TIMES ESPECIALLY
ACROSS NORTHWEST PA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Nov 9, 10:00 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1000 AM EST WED NOV 9 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-101000-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
1000 AM EST WED NOV 9 2005
HAZARDOUS WEATHER OUTLOOK FOR WESTERN MARYLAND...EAST CENTRAL
OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
...SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...
THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS AS A RAPIDLY MOVING
COLD FRONT GOES THROUGH THE AREA. THE GREATEST THREAT WILL BE FROM
DAMAGING WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE. WHEN SEVERE
THUNDERSTORM WARNINGS ARE ISSUED THIS AFTERNOON...BE AWARE THAT A
TORNADO CAN FORM QUICKLY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
In the hours before
Special weather statement, Nov 9, 12:12 PM EST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1212 PM EST WED NOV 9 2005
PAZ007-008-013-014-091815-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
1212 PM EST WED NOV 9 2005
...THUNDERSTORMS APPROACHING...
THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...MERCER...BUTLER AND LAWRENCE...
AT 1208 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF OIL CREEK STATE PARK TO 8 MILES WEST OF ELLWOOD CITY...
OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF OIL CREEK STATE
PARK TO 5 MILES NORTHEAST OF EAST PALESTINE...MOVING EAST AT 50 MPH.
SOME LOCATIONS THAT MAY BE IMPACTED BY THESE STORMS INCLUDE...
BUTLER...CHICORA...CLINTONVILLE...EAU CLAIRE...ELLWOOD CITY...
EMLENTON...EVANS CITY...GROVE CITY...HARLANSBURG...HOOKER...
KENNERDELL...LERNERVILLE...MCCONNELLS MILL...MORAINE STATE PARK...
NEW CASTLE...OIL CITY...OIL CREEK STATE PARK...POLK...SARVER...
SAXONBURG...SENECA...SLIPPERY ROCK...STONEBORO...SUGARCREEK...VAN
AND ZELIENOPLE
EXPECT PEA SIZED HAIL, GUSTY WINDS TO AROUND 35 MPH, AND A BRIEF
PERIOD OF VERY HEAVY RAIN. CLOUD TO GROUND LIGHTNING POSES AN
ADDITIONAL THREAT WITH THESE STORMS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST
WEDNESDAY EVENING FOR NORTHWEST PENNSYLVANIA.
Special weather statement, Nov 9, 12:53 PM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1253 PM EST WED NOV 9 2005
PAZ008-009-015-016-091900-
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
1253 PM EST WED NOV 9 2005
...STRONG THUNDERSTORMS...
THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...FOREST...CLARION AND JEFFERSON...
AT 1252 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF BROOKSTON TO 2 MILES WEST OF WEST HICKORY TO 55 MILES
SOUTHWEST OF EMLENTON...OR ALONG A LINE EXTENDING FROM 3 MILES
NORTHEAST OF LYNCH TO 2 MILES WEST OF WEST HICKORY TO 3 MILES
SOUTHWEST OF SHIPPINGPORT...MOVING SOUTHEAST AT 55 MPH.
SOME LOCATIONS THAT MAY BE IMPACTED BY THESE STORMS INCLUDE...
BALLTOWN...BROCKWAY...BROOKVILLE...CLARION...CLEAR CREEK STATE
PARK...COOK FOREST STATE PARK...DORA...EMLENTON...FRYBURG...
KELLETTVILLE...KNOX...LIMESTONE...LYNCH...MARIENVILLE...NEW
BETHLEHEM...PUNXSUTAWNEY...REDCLYFFE...REYNOLDSVILLE...
RIMERSBURG...SUMMERVILLE...TIONESTA...WEST HICKORY...BLUE JAY...
BROOKSTON...BYROMTOWN...CLARINGTON...COOK TOMB...CRYSTAL SPRINGS...
DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR...GILFOYLE...
GOLINZA...GUITONVILLE...HASTINGS...HOMINY RIDGE...HOTTELVILLE...
HUNTER...JAMISON...KISER CORNERS...LAMONAVILLE...LITTLE HICKORY...
MAYBURG...MCCRAYS...MINISTER...MUZETTE...NEBRASKA...PARRISH...
PENOKE...PIGEON...PORKEY...QUEEN...ROSES...SHEFFIELD JUNCTION...
STARR...STEWART RUN...TRUEMANS...TRUNKEYVILLE...WHIG HILL...
WILLIAMS AND YELLOW HAMMER
EXPECT PEA SIZED HAIL, GUSTY WINDS TO AROUND 35 MPH, AND A BRIEF
PERIOD OF VERY HEAVY RAIN. CLOUD TO GROUND LIGHTNING POSES AN
ADDITIONAL THREAT WITH THESE STORMS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST
WEDNESDAY EVENING FOR THE PANHANDLE OF PENNSYLVANIA.
Special weather statement, Nov 9, 4:26 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EST WED NOV 9 2005
PAZ007>009-092230-
FOREST PA-MERCER PA-VENANGO PA-
426 PM EST WED NOV 9 2005
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...FOREST AND MERCER...
AT 425 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 25 MILES NORTHWEST OF MERCER COUNTY...MOVING
EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FREDONIA...OIL CITY...
POLK...SENECA...STONEBORO...SUGARCREEK...TIONESTA... VAN...WEST
HICKORY...DAWSON RUN...EAST
HICKORY...ENDEAVOR.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST
WEDNESDAY EVENING FOR THE PANHANDLE OF PENNSYLVANIA.
Thunderstorm Wind, Venango
- When
- November 9, 6:05 PM EST
- Where
- Venango County, 7 mi E of Clintonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.200, -79.750
Trees and power lines blown down. [CORRECTED TIME]
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New York, November 9, 2005$190,000 · 1 in hail · 13 events
- High Wind in Michigan, November 9, 2005$150,000 · 65 kt wind · 9 events
- High Wind in Michigan, November 9 to 10, 2005$75,000 · 52 kt wind · 10 events
- Lightning Strikes in Michigan, November 9, 2005$100,000 · 2 events
- Damaging Wind in Pennsylvania, November 9, 2005$20,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in Pennsylvania, November 9, 2005$2,000 · 50 kt wind · 4 events
- High Wind in Minnesota, November 9, 200550 kt wind · 3 events
- High Wind in Alaska, November 9, 200587 kt wind · 1 event
- Flash Flood in California, November 9, 20051 event
- Heavy Rain in Hawaii, November 9, 20051 event
- Heat in Alabama, November 9, 20051 event
- Heat in Alabama, November 9, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480789.